Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Phoenix, AZ

August 3, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2011, 10:11 PM MST for Maricopa County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 10:11 PM MST (05:11 UTC)
Expired
Aug 3, 2011, 10:41 PM MST
In force
30 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 17 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
3246 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS55 KPSR 040511
SVRPSR
AZC013-040615-
/O.NEW.KPSR.SV.W.0028.110804T0511Z-110804T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1011 PM MST WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...AHWATUKEE...TEMPE...MESA...GILBERT...
  CHANDLER...

* UNTIL 1115 PM MST

* AT 1009 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TEMPE...AND MOVING EAST AT
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EAST MESA...CHANDLER...AND GILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3344 11166 3321 11173 3330 11205 3348 11200
TIME...MOT...LOC 0511Z 284DEG 12KT 3337 11192

$$

WOODALL
2 follow-up statements
176 
WWUS55 KPSR 040531
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1031 PM MST WED AUG 3 2011

AZC013-040615-
/O.CON.KPSR.SV.W.0028.000000T0000Z-110804T0615Z/
MARICOPA AZ-
1031 PM MST WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MST
FOR EAST CENTRAL MARICOPA COUNTY...

AT 1030 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHANDLER...MOVING EAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESA...
GILBERT...HIGLEY AND EAST MESA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3330 11200 3343 11196 3344 11166 3321 11173
TIME...MOT...LOC 0531Z 284DEG 12KT 3335 11184

$$

WOODALL
177 
WWUS55 KPSR 040541
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1041 PM MST WED AUG 3 2011

AZC013-040600-
/O.CAN.KPSR.SV.W.0028.000000T0000Z-110804T0615Z/
MARICOPA AZ-
1041 PM MST WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. WIND GUSTS TO 40 
MPH...HEAVY RAIN...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM 
THE STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3330 11200 3343 11196 3344 11166 3321 11173
TIME...MOT...LOC 0540Z 284DEG 12KT 3334 11181

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:02 PM MST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 3, 9:02 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST WED AUG 3 2011

.SYNOPSIS...
HOT WEATHER IS EXPECTED THROUGH THURSDAY...ALONG WITH EXCESSIVE HEAT
ON THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA. SLIGHTLY
COOLER TEMPERATURES WILL DEVELOP FRIDAY AND THE WEEKEND. STORM
CHANCES WILL BE CONFINED PRIMARILY TO THE HIGHER TERRAIN OF
EAST-CENTRAL AND SOUTHEAST ARIZONA THROUGH THE WEEKEND. DEEP MONSOON
MOISTURE WILL RETURN TO THE REGION NEXT WEEK ALONG WITH AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.DISCUSSION...
MID EVENING THUNDERSTORM ACTIVITY CONTINUES ACROSS THE NORTHERN HALF
OF THE PHOENIX METRO AREA. EARLIER ACTIVITY AROUND GILA BEND...AS
WELL AS ALONG THE MOGOLLON RIM HAS DIED OFF FOR THE MOST PART BUT
STORMS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT. UPDATED
TEXT/GRIDDED FORECAST BASED ON RADAR TRENDS...HIGHEST POPS ORIENTED
FROM NORTH-CENTRAL PHOENIX EASTWARD TO ROOSEVELT...OTHERWISE POPS
ARE LESS THAN 10 PERCENT. NO OTHER CHANGES MADE.

&&

.PREVIOUS DISCUSSION...
THURSDAY THROUGH SATURDAY...
MODELS INDICATE THAT MOISTURE WILL HANG AROUND OVER THE SOUTHEAST
THIRD OF ARIZONA AND INTO SOUTHWEST MARICOPA COUNTY THE NEXT FEW
DAYS AS SOUTHWESTERLY FLOW ALOFT PREVAILS AND THE RIDGE AXIS REMAINS
SOMEWHAT SUPPRESSED. SOUTHEAST ARIZONA WILL GENERALLY REMAIN UNDER A
DEFORMATION ZONE BETWEEN TWO ANTICYCLONIC REGIONS WHICH WILL KEEP
UPPER LEVELS FROM BEING LESS HOSTILE TO STORM DEVELOPMENT. MOISTURE
AND CAPE FOR OUR AREA WILL BE SUCH THAT WE WOULD EXPECT FAIRLY
MEAGER ACTIVITY OVER OUR FORECAST AREA BUT STILL SUBJECT TO OUTFLOWS
FROM DISTANT STORMS. AS FOR THE HEAT...ANTICIPATE TEMPS TO SLOWLY
DECLINE AFTER THURSDAY.

SUNDAY THROUGH TUESDAY...
DEEP MEXICAN MONSOON MOISTURE IS FORECAST TO FLOW NORTH INTO AZ
AGAIN EARLY NEXT WEEK. MOST STORMS THIS PERIOD WILL FAVOR SOUTHEAST
AZ AND THE HIGHER TERRAIN OF CENTRAL AZ. HOWEVER MID LEVEL
CONVECTIVE STEERING CURRENTS WILL BECOME SOUTHERLY...SO THERE IS A
POSSIBILITY THAT CONVECTION MY DRIFT NORTH TOWARD THE PHOENIX AND
CASA GRANDE...OR DEVELOP ALONG CONVECTIVE OUTFLOW BOUNDARIES.
INCREASED MOISTURE WILL ALSO HELP TO KEEP TEMPS FROM GETTING WELL
ABOVE NORMAL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
STORMS WILL CONTINUE AROUND KPHX/KIWA UNTIL ABOUT 09Z...THEN DIE OFF
WITH DEBRIS MID/HIGH CLOUDS UNTIL DAYBREAK. WINDS WILL BE ALL OVER
THE MAP GIVEN NUMEROUS OUTFLOW BOUNDARIES BUT DIURNAL TRENDS WILL
EVENTUALLY RETURN AROUND 12Z. ANOTHER ROUND OF STORMS APPEAR
POSSIBLE THURSDAY ALTHOUGH STORMS SHOULD BE EAST OF PHX/IWA.

SOUTHEAST CALIFORNIA...INCLUDING KBLH AND KIPL...
LITTLE TO NO CLOUD COVER THROUGH THE TAF PERIOD ALONG WITH TYPICAL
DIURNAL WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
MID AND UPPER LEVEL WINDS THIS WEEKEND WILL REMAIN FROM THE
SOUTHWEST...HELPING TO KEEP A SLIGHTLY DRIER AND WARMER AIRMASS IN
PLACE. LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK LOW LEVEL
MOISTURE WILL LIKELY TREND UPWARD...SUGGESTING A RETURN OF MORE
WIDESPREAD AFTERNOON SHOWERS AND THUNDERSTORMS ALONG WITH HIGHER
HUMIDITY VALUES AND LOWER TEMPERATURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY
     AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/AJ/VASQUEZ
AVIATION...LEINS
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Aug 3, 6:05 AM MST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
605 AM MST WED AUG 3 2011

AZZ020>023-025>028-CAZ031-041300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
605 AM MST WED AUG 3 2011 /605 AM PDT WED AUG 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. SEE THE EXCESSIVE HEAT
WARNING PRODUCT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT ON THURSDAY. SEE THE
EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-041300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
605 AM MST WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THURSDAY THROUGH EARLY NEXT WEEK. THE PRIMARY HAZARDS
ARE STRONG GUSTY WINDS.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-041300-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
605 AM PDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 3, 8:15 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
815 PM MST WED AUG 3 2011

AZZ023-040400-
MARICOPA AZ-
815 PM MST WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 900 PM MST

AT 812 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL AND NORTHERN
PHOENIX...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

OTHER LOCATIONS IMPACTED INCLUDE...
   PARADISE VALLEY...
   SCOTTSDALE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3374 11185 3354 11189 3352 11215 3373 11216
TIME...MOT...LOC 0314Z 261DEG 9KT 3363 11206

WOODALL
Local storm report, Aug 3, 8:42 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
842 PM MST WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       5 NW PARADISE VALLEY    33.58N 112.02W
08/03/2011  M0.41 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.41 INCHES OF RAIN IN 10 MINUTES

&&

KKINCAID
Local storm report, Aug 3, 8:44 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
844 PM MST WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HEAVY RAIN       8 NNE PHOENIX           33.65N 112.03W
08/03/2011  M0.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            0.50 INCHES RAIN IN 20 MINUTES WITH CURB TO CURB FLOODING

&&

KKINCAID
Special weather statement, Aug 3, 9:06 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
906 PM MST WED AUG 3 2011

AZZ022-023-027-028-040445-
MARICOPA AZ-PINAL AZ-
906 PM MST WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 945 PM MST

AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 9
MILES SOUTH OF WITTMANN TO 12 MILES SOUTHEAST OF PHOENIX
INTERNATIONAL RACEWAY...AND MOVING SOUTHWEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   LIBERTY AND  PERRYVILLE...
   BUCKEYE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3383 11238 3326 11197 3315 11251 3374 11280
TIME...MOT...LOC 0405Z 059DEG 65KT 3364 11257 3322 11222

WATERS
Special weather statement, Aug 3, 9:16 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
916 PM MST WED AUG 3 2011

AZZ023-024-028-040500-
MARICOPA AZ-PINAL AZ-
916 PM MST WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1000 PM MST

AT 914 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PARADISE VALLEY...MOVING NORTHEAST AT 15
MPH.

THUNDERSTORMS OVER PHOENIX HAVE PRODUCED A LARGE AREA OF GUSTY WINDS
SPREADING OVER MUCH OF THE EAST VALLEY. WIND GUSTS UP TO 40 MPH ARE
EXPECTED...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   MESA...
   SCOTTSDALE...
   FOUNTAIN HILLS...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3382 11168 3359 11146 3319 11152 3320 11195
      3368 11226
TIME...MOT...LOC 0415Z 244DEG 12KT 3352 11193

WOODALL
Special weather statement, Aug 3, 9:48 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
948 PM MST WED AUG 3 2011

AZZ022-023-027-028-040530-
MARICOPA AZ-PINAL AZ-
948 PM MST WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  CENTRAL AND SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1030 PM MST.

AT 945 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF AHWATUKEE...MOVING EAST AT 15
MPH.

IN ADDITION TO THE THUNDERSTORM...A LARGE AREA OF GUSTY WINDS WAS
PUSHING THROUGH THE FAR WEST VALLEY AND INTO WESTERN PINAL COUNTY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
   SOUTH PHOENIX...AVONDALE...BUCKEYE...MARICOPA...AND MOBILE.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3369 11226 3286 11177 3276 11236 3354 11284
TIME...MOT...LOC 0446Z 254DEG 12KT 3330 11209

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:07 PM MSTSpecial Weather StatementPSRMaricopa38 min
Aug 3, 5:39 PM MSTSevere Thunderstorm WarningPSRMaricopa66 min
Aug 3, 5:42 PM MSTDust Storm WarningPSR66 min
Aug 3, 5:45 PM MSTSpecial Weather StatementPSRMaricopa45 min
Aug 3, 5:58 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 3, 6:13 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 3, 6:25 PM MSTSpecial Weather StatementPSR50 min
Aug 3, 6:46 PM MSTSpecial Weather StatementPSR44 min
Aug 3, 6:50 PM MSTSevere Thunderstorm WarningPSRMaricopa40 min
Aug 3, 7:20 PM MSTSpecial Weather StatementPSR40 min
Aug 3, 7:33 PM MSTSpecial Weather StatementPSRMaricopa42 min
Aug 3, 7:35 PM MSTSpecial Weather StatementPSR40 min
Aug 3, 7:42 PM MSTSpecial Weather StatementPSR48 min
Aug 3, 8:04 PM MSTSpecial Weather StatementPSRMaricopa41 min
Aug 3, 8:15 PM MSTSpecial Weather StatementPSR45 min
Aug 3, 8:29 PM MSTSevere Thunderstorm WarningPSRMaricopa46 min
Aug 3, 8:31 PM MSTAreal Flood AdvisoryPSRMaricopa119 min
Aug 3, 9:06 PM MSTSpecial Weather StatementPSRMaricopa39 min
Aug 3, 9:16 PM MSTSpecial Weather StatementPSR44 min
Aug 3, 9:48 PM MSTSpecial Weather StatementPSRMaricopa42 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.